Hail, Cooper
- When
- April 5, 6:20 PM CST
- Where
- Cooper County, Blackwater
- Measured
- 0.88 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 38.983, -92.983
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 5, 2:18 PM CST, 4 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 318 PM CDT WED APR 5 2006 ...SEVERE WEATHER OUTBREAK POSSIBLE LATE THURSDAY AND THURSDAY EVENING... .DISCUSSION... SHORT TERM (TONIGHT-FRIDAY)... VISIBLE SATELLITE IMAGERY SHOWS A WELL DEFINED ELEVATED INSTABILITY AXIS FROM NW MO INTO THE OZARKS...AS DENOTED BY ENHANCED ACCAS FIELD. THIS LINEAR CLOUD ENHANCEMENT ALSO APPEARS TO BE CO-LOCATED WITH THE LEADING EDGE OF INCREASING LOW LEVEL MOISTURE...WITH DEWPOINTS RAPIDLY INCREASING WEST OF THIS BOUNDARY. ADDITIONAL MID LEVEL CLOUD COVER WAS INCREASING OVER PORTIONS OF ERN KANSAS...SUGGESTING THAT AT LEAST SCATTERED DEEP CONVECTION IS LIKELY THIS EVENING. ALTHOUGH LAST NIGHTS ACTIVITY IN KANSAS DID NOT GET GOING UNTIL NEARLY 09Z THIS MORNING...INITIATION IS EXPECTED TO BE MUCH SOONER THIS EVENING GIVEN AVAILABLE MOISTURE AND STRONGER LOW LEVEL JET. NEWD ADVECTION OF THE ELEVATED MIXED LAYER WILL CONTINUE TO STEEPEN LAPSE RATES WHILE CLOUD BEARING SHEAR WILL ALSO IMPROVE AHEAD OF UPSTREAM LARGE SCALE TROUGH. THEREFORE...A FEW STORMS COULD PRODUCE MARGINALLY SEVERE HAIL. OTHERWISE AN UNSEASONABLY WARM...BREEZY AND RATHER HUMID NIGHT IS EXPECTED WITH MANY LOCATIONS REMAINING ABOVE 60F. OTHERWISE...LITTLE HAS CHANGED WITH THE OVERALL REASONING TOWARD AN EXPECTED LARGE SCALE SEVERE WEATHER EVENT LATE TOMORROW. ALTHOUGH MOIST AXIS FROM THE GULF INTO THE EASTERN PLAINS IS PRESENTLY VERY SHALLOW PER 12Z RAOBS...STRENGTHENING LOW LEVEL JET AND OVERNIGHT CONVECTION WILL COLLECTIVELY MOISTEN THE WARM SECTOR AIRMASS OVER ERN KS/WRN MO. MEANWHILE...VIGOROUS UPSTREAM TROUGH REORGANIZING OVER THE INTERMOUNTAIN WEST WILL MIGRATE QUICKLY INTO THE CENTRAL HIGH PLAINS THURSDAY. STRONG HEIGHT FALLS WILL RESULT IN RAPID AND DEEP CYCLOGENESIS OVER NEBRASKA...WHILE A TRAILING DRYLINE WILL QUICKLY SHARPEN AND SURGE EAST AMIDST LARGE SCALE SUBSIDENCE BENEATH APPROACHING MID LEVEL JET STREAK. ACROSS THE WARM SECTOR...MORE THAN AMPLE LOW LEVEL MIXING/INSOLATION BENEATH THE MID LEVEL CAPPING INVERSION WILL HELP DRIVE TEMPERATURES TO AT LEAST 80 DEGREES...RESULTING IN MODERATE INSTABILITY WITH MLCAPES ON THE ORDER OF 1500-2000 J/KG BY 21Z. CONVECTION WILL LIKELY INITIATE FIRST NEAR THE TRIPLE POINT OVER CENTRAL NEBRASKA AND THEN DEVELOP SOUTHWARD ALONG THE ADVANCING DRYLINE AS STRONG FORCING HELPS TO OVERCOME THE CAP. VERTICAL SHEAR PROFILES CONTINUE TO LOOK IMPRESSIVE...ESPECIALLY WHERE ISALLOBARIC FORCING IS ENHANCED OVER NRN MO/IA/NE ALONG THE DEVELOPING SURFACE OCCLUSION. MAGNITUDE OF DRY MID LEVEL AIR ENCROACHING ON THE SYSTEM...AS WELL AS DEEP LAYER SHEAR VECTOR ORIENTATION RELATIVE TO THE DRYLINE...WOULD SUGGEST THAT EARLY CONVECTION MAY BE RATHER DISCRETE INITIALLY...WITH AN ACCOMPANYING DESTRUCTIVE HAIL AND DAMAGING WIND THREAT. AS THE BOUNDARY LAYER DECOUPLES AND COOLS SLIGHTLY AFTER DARK...LOW LEVEL BUOYANCY WILL BE ACHIEVED...WHILE BACKED SURFACE FLOW AND INCREASING LOW LEVEL JET WILL AID IN ENHANCING LOW LEVEL SHEAR. AS A RESULT...AN INCREASED THREAT FOR TORNADOES IS EXPECTED AFTER 00Z. THE ENVIRONMENT REMAINS QUITE FAVORABLE FOR LONG-TRACKED SUPERCELLS...ALTHOUGH SOME TWEAKING OF THE FINER DETAILS WILL SURELY BE NEEDED OVER THE NEXT 12-18 HOURS AS TIMING ISSUES ARE RESOLVED. THIS ACTIVITY SHOULD PROGRESS EAST OF THE AREA TOWARD MIDNIGHT...BUT WITH THE MAIN SYSTEM STALLED OFF TO THE NORTHWEST...A TRUE FRONTAL PASSAGE IS NOT EXPECTED. VERTICALLY STACKED COLD CORE LOW WILL THEN GRADUALLY FILL AND DROP SOUTH ACROSS THE AREA FRIDAY. BOUNDARY LAYER MOISTURE...INITIALLY SCOURED BY THE PACIFIC FRONT/DRYLINE...WILL RECOVER QUICKLY AS MOISTURE POOLED ALONG THE OCCLUSION TO THE NORTH IS ADVECTED SOUTHWARD. MEANWHILE...NEARLY DRY ADIABATIC LAPSE RATES WILL OVERSPREAD THE AREA WITHIN THE UPPER LEVEL COLD CORE...RESULTING IN 1000-1500 J/KG OF MLCAPE FRIDAY AFTERNOON. LOW TOPPED THUNDERSTORMS...WITH AN ATTENDANT THREAT FOR LARGE HAIL...WILL LIKELY BE FAIRLY NUMEROUS. WILL HAVE TO KEEP AN EYE ON THE SHARP WIND SHIFT BOUNDARY THAT WILL FORCE AND ACCOMPANY THIS BOUNDARY...AS SIMILAR SYSTEMS HAVE BEEN KNOWN TO PRODUCE BRIEF SMALL TORNADOES. BOOKBINDER LONG TERM (SATURDAY-WEDNESDAY)... THE UPPER TROUGH AXIS WILL BE POSITIONED EAST/SOUTHEAST OF THE FORECAST AREA BY THE START OF THE EXTENDED TIME FRAME (SATURDAY THROUGH WEDNESDAY.) CANADIAN SURFACE HIGH PRESSURE WILL SINK SOUTH ON SATURDAY...BENEATH THE UPPER RIDGE SPREADING OVER THE CENTRAL CONUS. AS A RESULT...TEMPERATURES WILL BE RATHER COOL FOR THE START OF THE WEEKEND...WITH READINGS FALLING BELOW SEASONAL NORMALS. TEMPERATURES FOR THE END OF THE WEEKEND WILL BEGIN TO MODERATE AS LOW LEVEL FLOW SHIFTS TO THE SOUTH ON THE BACKSIDE OF THE EXITING SURFACE HIGH. TWO SHORTWAVE FEATURES...ONE TAKING A NORTHERN TRACK AND ONE TO THE SOUTH ARE FORECAST BY THE MEDIUM RANGE MODELS TO MERGE ONCE THEY CROSS THE FORECAST AREA NEXT WEEK. AN ASSOCIATED SURFACE FRONT WILL SLIDE ACROSS MISSOURI ON TUESDAY...BRINGING A CHANCE FOR PRECIPITATION TO THE AREA. STOFLET && .PREV DISCUSSION... 345 AM... A SIGNIFICANT SEVERE WEATHER EVENT WILL BEGIN TO UNFOLD THURSDAY AFTERNOON OVER THE CENTRAL PLAINS. PREVIOUS DISCUSSION COVERED THE EVOLUTION OF THE STORM SYSTEM FOR THURSDAY QUITE WELL. MODELS HAVE BEEN QUITE CONSISTENT IN SHOWING A DEEPENING UPPER LOW TAKING ON A MORE NEGATIVE TILT AS IT EXITS THE CENTRAL HIGH PLAINS INTO KS AND NEB THURSDAY. INCREASING SOUTHERLY LOW LEVEL JET OF 50KTS WILL TRANSPORT THE HIGHEST SURFACE DEWPOINTS OF THE SEASON INTO MO IN ADVANCE OF A CLASSIC DEVELOPING DRYLINE. EXPECT LOW/MID 60S DEWPOINTS BY THURSDAY AFTERNOON UNDER A STRONG CAP. STRONG HEIGHT FALLS ALOFT DURING THE AFTERNOON WILL HERALD THE ARRIVAL OF STRONG MID LEVEL COOLING ASSOCIATED WITH A MID/UPPER LEVEL SPEED MAX. THIS COOLING SHOULD DISSOLVE THE CAP AND LEAD TO RAPID/EXPLOSIVE THUNDERSTORM DEVELOPMENT BY MID AFTERNOON OVER EASTERN KS. CURRENT PROGS DO NOT SHOW MUCH DIRECTIONAL SHEAR IN THE WARM SECTOR BUT BELIEVE THERE WILL BE MORE BACKING THAN CURRENTLY FORECAST WHICH SHOULD YIELD A MORE CURVED HODOGRAPH CAPABLE OF SUPPORTING ROTATING SEVERE THUNDERSTORMS. 0-6KM SHEAR VALUES WILL ALREADY BE IN THE HIGH END CATEGORY. DRYLINE MAY NOT MOVE TOO FAR DOWNSTREAM AS THE UPPER SYSTEM BEGINS TO OCCLUDE THURSDAY AFTERNOON/EVENING. THUS INITIAL AND SUBSEQUENT DISCRETE SEVERE CELLS WOULD PULL OFF OF THE DRYLINE AND STREAK NORTHEAST WITH NEW STORMS FORMING UPSTREAM NEAR THE DRYLINE. AGREE WITH THE LATEST SPC DAY 2 OUTLOOK OF A MODERATE RISK WITH THE POTENTIAL OF UPGRADING TO A HIGH RISK FOR OUR CWA. SHORT TERM PORTION OF FORECAST RATHER ANTICLIMACTIC IN COMPARISON. HAVE BACKED OFF OF EARLIER CHANCE POPS FOR TODAY EXCEPT FOR FAR SOUTHERN COUNTIES WHERE BEST ISENTROPIC ASCENT IS FORECAST FOR THIS MORNING. EVEN THEN AM NOT OVERLY SOLD ON EVEN LOW CHANCE POPS FOR THIS AREA DUE TO DRY BOUNDARY LAYER UNDER/EAST OF THE MID LEVEL RIDGE AXIS. SHOULD SEE AN INCREASE IN MID/HIGH CLOUDS THIS MORNING BUT THEN THIN OUT IN THE AFTERNOON. STRONG WARMING AT 850MB SUGGESTS GOING WARMER THAN PREVIOUS FORECAST EXPECT FOR NORTHEASTERN CWA. HAVE MAINTAINED CHANCE POPS FOR TONIGHT AS CWA WILL BE NORTH OF A DEVELOPING WARM FRONT. BEST BET FOR MEASURABLE RAIN WILL BE ACROSS FAR NORTHERN MO. LATER IN THE FORECAST WILL NEED TO BE CONCERNED WITH AFTERNOON CONVECTION UNDER THE MID LEVEL COLD POOL. 850-500MB LAPSE RATES ARE QUITE STEEP WITH SURFACE BASED CAPES IN EXCESS OF 1000 J/KG. FEEL THERE IS A CHANCE FOR ISOLATED CELLS TO PRODUCE LARGE HAIL DURING THE AFTERNOON. MADE SOME ADJUSTMENTS TO TEMPERATURES AND WINDS FOR FRIDAY. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 101 PM CDT WED APR 5 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-061815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 101 PM CDT WED APR 5 2006 ...SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE LATE THURSDAY AND THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP NORTH OF A RETREATING WARM FRONT LATE THIS EVENING INTO THE EARLY MORNING HOURS THURSDAY. THIS ACTIVITY IS MOST LIKELY TO OCCUR NORTH OF THE MISSOURI RIVER...WITH THE GREATEST COVERAGE OF THUNDERSTORMS TOWARD THE IOWA BORDER. VERTICAL WIND SHEAR WILL GRADUALLY INCREASE OVERNIGHT INTO THE EARLY MORNING HOURS THURSDAY...AND MAY BE SUFFICIENT FOR A FEW STORMS TO PRODUCE MARGINALLY SEVERE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN OUTBREAK OF SEVERE THUNDERSTORMS...INCLUDING THE POSSIBILITY OF A FEW TORNADOES...IS LOOKING INCREASINGLY LIKELY ACROSS MUCH OF THE OUTLOOK AREA THURSDAY AFTERNOON AND THURSDAY EVENING. A UNSEASONABLY VIGOROUS STORM SYSTEM WILL STRENGTHEN RAPIDLY ACROSS THE CENTRAL PLAINS ON THURSDAY...SETTING THE STAGE FOR A VERY VOLATILE WEATHER SITUATION. SOUTHERLY WINDS AHEAD OF THIS SYSTEM WILL DELIVER A VERY WARM AND INCREASINGLY MOIST AIRMASS ACROSS EASTERN KANSAS INTO MUCH OF MISSOURI. EXTENDING SOUTH OF THE SURFACE LOW...A SHARP DRYLINE WILL SURGE INTO EASTERN KANSAS THURSDAY AFTERNOON...SERVING AS THE FOCUS FOR RAPID SEVERE THUNDERSTORM DEVELOPMENT. VERY STRONG UPPER LEVEL WINDS...COMBINED WITH MODERATE INSTABILITY...WILL SUPPORT THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS...CAPABLE OF PRODUCING DESTRUCTIVE HAIL...DAMAGING WINDS...AND TORNADOES. PERSONS ACROSS THE OUTLOOK AREA...ESPECIALLY ACROSS EASTERN KANSAS AND WESTERN MISSOURI...ARE URGED TO MONITOR LATER OUTLOOKS AND STATEMENTS ON THIS DEVELOPING SEVERE WEATHER SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT AS THE THREAT FOR SEVERE WEATHER WILL REMAIN ISOLATED. SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO CONTINUE MONITORING THE LATEST FORECASTS REGARDING THE SEVERE WEATHER POTENTIAL. ACTIVATION WILL LIKELY BE REQUIRED LATE THURSDAY INTO THURSDAY EVENING. BOOKBINDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 717 PM CDT WED APR 5 2006 MOZ040-046-060115- COOPER-HOWARD- 717 PM CDT WED APR 5 2006 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN COOPER AND SOUTHERN HOWARD COUNTIES UNTIL 815 PM CDT... AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF PILOT GROVE...OR 13 MILES SOUTHEAST OF MARSHALL...MOVING EAST AT 30 MPH. THIS STORM WILL BE NEAR... BOONVILLE AND NEW FRANKLIN BY 740 PM CDT. THE TOWNS OF BLACKWATER...FRANKLIN AND WOOLDRIDGE ARE ALSO IN THE PATH OF THIS STORM. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. DB
The Pleasant Hill radar (KEAX), 113 km away, was scanning. The volume nearest the first event began at 00:17 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497045, 5497046, 5497047, 5497048.